Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 111, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 16, 2000, 3:59 PM CDT for Saint Helena Parish, Tangipahoa Parish, Louisiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 16, 2000, 3:59 PM CDT (20:59 UTC)
- Expired
- Jul 16, 2000, 4:30 PM CDT
- In force
- 31 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Saint Helena Parish, LA, Tangipahoa Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 736 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1860 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
751 WUUS54 KLIX 162059 SVRNEW LAC091-105-162130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 359 PM CDT SUN JUL 16 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. HELENA PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF GREENSBURG TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF AMITE * UNTIL 430 PM CDT * AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES EAST OF GREENSBURG...MOVING SOUTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 4 MILES WEST OF ROSELAND...5 MILES NORTHWEST OF AMITE...7 MILES NORTHEAST OF MONTPELIER BY 430 PM CDT THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS. LAT...LON 3090 9047 3092 9067 3067 9072 3065 9046
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:00 PM CDT, 59 minutes earlier.
Area forecast discussion, Jul 16, 3:00 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 300 PM CDT SUN JUL 16 2000 ...DANGEROUS LEVELS OF HEAT ARE EXPECTED TO CONTINUE... HEAT REMAINS THE MAIN CONCERN FOR THE NEXT FEW DAYS. THE TROUGH OVER THE ATLANTIC COAST BREAKS DOWN AND SHIFTS EAST WITH MODERATE ZONAL FLOW OVER THE N PART OF THE COUNTRY. THIS WILL ALLOW THE LARGE UPPER LEVEL RIDGE TO SHIFT EASTWARD AND PERSIST INTO MUCH OF THE WEAK. MODELS HAVE PORTIONS OF THE 7H RIDGE CENTERED OVER THE LOWER MISSISSIPPI VALLEY. THE AVN BRINGS SOME RELIEF TUE NIGHT AND WED AS MOISTURE INCREASES E OF THE CWA AND MOVES SW AND TOUCHES COASTAL SE LA WED MORNING....THIS IS IN THE EXTENDED PORTION OF THE FORECAST AND MAY WAIT UNTIL ANOTHER RUN BEFORE INTRODUCING A LARGE CHANCE OF PCPN. TEMPS TO REMAIN THE SAME FOR MIN AND MAX. SEE NO STRONG EVIDENCE FOR SGFNT POPS...BUT WILL KEEP SLGT CHC MON AND TUE. WILL KEEP THE CURRENT HEAT ADVISORY AS IS FOR AREAS SOUTH OF LAKE PONTCHARTRAIN IN SE LA. WEDNESDAY THROUGH FRIDAY...PORTION OF THE UPPER LEVEL HIGH WILL SHIFT TO THE E AND BECOME CENTERED OVER AL OR GA. THIS WILL ALLOW SE WINDS TO INCREASE THE RH AND INCREASE THE THREAT OF PCPN FROM A SLIGHT CHC TO A CHC. MAX TEMPS SHD ALSO BE MODIFIED. MCB 072/102/073/101 0102 BTR 076/098/077/098 0212 MSY 079/098/078/098 1212 GPT 078/098/078/096 2212 .NEW...NONE. LA...HEAT ADVISORY THROUGH TUESDAY LAZ056>070 MS...NONE. 17
In the hours before
Special weather statement, Jul 16, 10:00 AM CDT, 5 hours 59 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-161705- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1000 AM CDT SUN JUL 16 2000 WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON AND EARLY EVENING. THE MAIN THREAT WILL BE STRONG GUSTY WINDS. HOWEVER...WINDS SHOULD REMAIN BELOW SEVERE CRITERIA. FOR MORE WEATHER INFORMATION PLEASE VISIT OUR WEB-SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).M
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.